Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 8, 2018, 10:35 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2018, 10:35 PM MDT (04:35 UTC)
- Expired
- Jul 8, 2018, 11:02 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 4 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
609 WUUS55 KABQ 090435 SVRABQ NMC001-043-090530- /O.NEW.KABQ.SV.W.0151.180709T0435Z-180709T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albuquerque NM 1035 PM MDT SUN JUL 8 2018 The National Weather Service in Albuquerque has issued a * Severe Thunderstorm Warning for... South central Sandoval County in north central New Mexico... Bernalillo County in central New Mexico... * Until 1130 PM MDT. * At 1034 PM MDT, severe thunderstorms were located along a line extending from 9 miles west of Northern Meadows to Rio Rancho, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Albuquerque, Rio Rancho, Corrales, Los Ranchos De Albuquerque, Mariposa, Cabezon, Vista Hills, Sandia Pueblo, Rio Rancho City Center and Paradise Hills. This includes the following highways... Interstate 40 between Mile Markers 143 and 169. Interstate 25 between Mile Markers 222 and 238. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to an interior room on the lowest floor of a building. && LAT...LON 3504 10709 3504 10645 3537 10662 3539 10698 TIME...MOT...LOC 0434Z 352DEG 17KT 3531 10689 3530 10669 HAIL...<.75IN WIND...60MPH $$ 28
1 follow-up statement
308 WWUS55 KABQ 090502 SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 1102 PM MDT SUN JUL 8 2018 NMC001-043-090509- /O.CAN.KABQ.SV.W.0151.000000T0000Z-180709T0530Z/ Sandoval-Bernalillo- 1102 PM MDT SUN JUL 8 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES IS CANCELLED... The storms which prompted the warning have weakened. Therefore the warning has been cancelled. North winds will still gust up to 30 knots across the area through 11:30 PM. LAT...LON 3504 10709 3504 10645 3537 10662 3539 10698 TIME...MOT...LOC 0457Z 352DEG 17KT 3520 10687 3519 10667 $$ 28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:44 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 8, 5:44 PM MDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 544 PM MDT Sun Jul 8 2018 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms through this evening will favor northwest NM. However, outflow boundaries are poised to collide over the ABQ Metro, and additional SHRA/TSRA may develop in the vicinity of KAEG and/or KABQ through 02Z. Otherwise, KFMN and KGUP will have the best chances for additional impacts tonight. Storms will generally diminish by 06Z. Another round of showers and thunderstorms are expected Monday afternoon, though coverage should be less overall than today. Areas near the AZ border will be favored. Storm motion will toward the west. 34 && .PREV DISCUSSION...230 PM MDT Sun Jul 8 2018... .SYNOPSIS.. Traditional monsoon pattern on the way by midweek and it will continue through at least next weekend. In addition, an easterly wave could arrive from the east Wednesday, adding to the moisture. High pressure to our north will gradually shift east during the week, with the east to west flow shifting to a direct south to north monsoon surge later in the week. && .DISCUSSION... Today's crop of showers and thunderstorms are less than yesterday, confined mostly to the western and central mountains and Chaves County. Movement will be to the southwest, perhaps bringing a few showers and storms into the Rio Grande Valley later this afternoon and evening. Coverage will diminish through the night, although the western high terrain could receive a few storms past midnight. The center of the strong upper high over CO will begin to shift east into NB Monday and Tuesday. This will bring a subtle shift in the steering flow to an east to west, or southeast to northwest direction. Convection Monday and Tuesday will favor the central and western mountains in the afternoons, perhaps into the northwest and central valleys in the evenings. The upper high will continue to drift a little east Wednesday through Friday, helping to set up a direct monsoonal surge of moisture from Mexico into the western half of the state. In addition, an easterly wave could bring Gulf moisture into eastern NM Wednesday. The period from Wednesday through Friday, and probably through the weekend, will be very active. Flash flooding will become more of a concern each day, especially on the recent burn scars. Temperatures will not vary much from day to day, and generally be below normal in the west and near normal in the east. CHJ && .FIRE WEATHER... Monsoon flow continues to hum along with fair-good vent rates, great RH recovery, and daily rounds of thunderstorm activity. Dry air aloft has invaded a large portion of northern and central NM today, which will limit today's thunderstorm coverage compared with yesterday. This will also limit storm coverage Mon and Tue. Storms will still favor the higher terrain first in the early afternoons before generally moving off to the W/SW today - Tue. Can't rule out a few showers over southeast and east-central NM. The potential for locally heavy rainfall and potential for flash flooding near or on burn scars remains. Moisture and storm coverage trends up Wed and toward the weekend as a mid-level low works its way into northeast NM and eastern CO. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 8, 3:14 AM MDT, 19 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sun Jul 8 2018 NMZ501>540-091130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 314 AM MDT Sun Jul 8 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are forecast today into the evening. Storm motions will be slow and rainfall could become locally heavy. This may lead to localized areas of flash flooding, especially over and near recent burn scars. Isolated locations may receive up to 1.25 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday After two mainly down days Monday and Tuesday, scattered thunderstorms will return Wednesday through next weekend. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Special weather statement, Jul 8, 4:38 PM MDT, 5 hours 57 minutes before
Special Weather Statement National Weather Service Albuquerque NM 438 PM MDT SUN JUL 8 2018 NMZ519-082300- Middle Rio Grande Valley/Albuquerque Metro Area- 438 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA AND BERNALILLO COUNTIES UNTIL 500 PM MDT... At 437 PM MDT, Doppler radar was tracking a strong thunderstorm over Isleta Pueblo, or 8 miles northeast of Los Lunas, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be likely with this storm. Locations impacted include... Southern Albuquerque, Valencia, Los Lunas, Bosque Farms, Peralta, Isleta Pueblo and South Valley. This includes Interstate 25 between Mile Markers 204 and 219. && LAT...LON 3502 10656 3486 10649 3478 10675 3497 10682 TIME...MOT...LOC 2237Z 077DEG 9KT 3492 10665 Guyer
Special weather statement, Jul 8, 5:11 PM MDT, 5 hours 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 511 PM MDT SUN JUL 8 2018 NMZ501-503-082330- Northwest Plateau-Far Northwest Highlands- 511 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY UNTIL 530 PM MDT... At 511 PM MDT, Doppler radar was tracking a strong thunderstorm over Aztec, moving west at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will be likely with this storm. Locations impacted include... Eastern Farmington, Bloomfield, Aztec and Flora Vista. && LAT...LON 3690 10786 3670 10786 3668 10815 3692 10815 TIME...MOT...LOC 2311Z 078DEG 17KT 3681 10801 Guyer
Special weather statement, Jul 8, 6:14 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
614 PM MDT SUN JUL 8 2018
NMZ505-506-090045-
West Central Mountains-West Central Plateau-
614 PM MDT SUN JUL 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCKINLEY COUNTY
UNTIL 645 PM MDT...
At 613 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Brimhall Nizhoni to 6 miles
east of Vanderwagen. Movement was west at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with these storms.
Locations impacted include...
Gallup, Vanderwagen, Yah-Ta-Hey, Fort Wingate, Church Rock, Rock
Springs, Red Rock State Park, Upper Nutria, Mentmore and Allison.
This includes Interstate 40 between Mile Markers 14 and 34.
&&
LAT...LON 3568 10888 3568 10886 3569 10887 3570 10886
3571 10888 3569 10852 3523 10854 3525 10889
TIME...MOT...LOC 0013Z 099DEG 19KT 3566 10864 3530 10865
GuyerSpecial weather statement, Jul 8, 6:44 PM MDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
644 PM MDT SUN JUL 8 2018
NMZ505-090115-
West Central Plateau-
644 PM MDT SUN JUL 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCKINLEY COUNTY UNTIL 715
PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rock Springs, or 9 miles northwest of Gallup, moving west at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Frequent and dangerous cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
Western Gallup, Rock Springs, Mentmore and Yah-Ta-Hey.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 10902 3564 10898 3562 10896 3564 10893
3565 10879 3552 10879 3548 10904 3561 10905
TIME...MOT...LOC 0044Z 086DEG 11KT 3558 10889
GuyerSpecial weather statement, Jul 8, 9:51 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 951 PM MDT SUN JUL 8 2018 NMZ504-507-511-519-090415- West Central Highlands-Northwest Highlands-Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 951 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 1015 PM MDT... At 951 PM MDT, Doppler radar was tracking a strong thunderstorm over San Ysidro, or 21 miles north of Rio Rancho, moving southwest at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... San Ysidro, Jemez Pueblo and Zia Pueblo. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3570 10684 3557 10658 3517 10689 3537 10724 TIME...MOT...LOC 0351Z 032DEG 34KT 3557 10678 34
Special weather statement, Jul 8, 10:13 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1013 PM MDT SUN JUL 8 2018
NMZ507-519-090445-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
1013 PM MDT SUN JUL 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND
BERNALILLO COUNTIES UNTIL 1045 PM MDT...
At 1013 PM MDT, Doppler radar was tracking a strong thunderstorm near
Zia Pueblo, or 15 miles northwest of Rio Rancho, moving south at 25
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Northwestern Albuquerque, western Rio Rancho, Northern Meadows and
Zia Pueblo.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3553 10675 3551 10672 3551 10670 3549 10666
3516 10675 3525 10709 3555 10689 3555 10686
3554 10684 3555 10682
TIME...MOT...LOC 0413Z 019DEG 20KT 3546 10680
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:14 PM MDT | Special Weather Statement | ABQ | McKinley | 31 min |
| Jul 8, 6:34 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 8, 9:51 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| Jul 8, 10:13 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Jul 8, 10:23 PM MDT | Flash Flood Warning | ABQ | Sandoval | 2 hr |
| Jul 8, 11:23 PM MDT | Special Weather Statement | ABQ | Bernalillo | 37 min |
| Jul 9, 1:34 PM MDT | Special Weather Statement | ABQ | Sandoval | 26 min |
| Jul 9, 4:56 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.